Infliximab (Remicade, Centocor, Inc., Malvern, PA), a chimeric monoclonal antibody derived from both murine and human antibody sequences and directed against TNF-α, is one of the disease modifying anti-rheumatic drugs (DMARDs) used in the treatment of psoriatic arthritis and other autoimmune inflammatory conditions such as rheumatoid arthritis, ankylosing spondylitis, and Crohn’s disease. It is commonly used in combination with methotrexate for increased efficacy and reduction of the development of anti-infliximab antibodies. A concerning feature of infliximab therapy is its association with an increased risk of infection or reactivation of diseases that can cause pulmonary complications, most notably tuberculosis and fungal infections. Additionally, there are a number of patients who have developed non-infectious interstitial lung disease following treatment with infliximab. These events usually occur after the second to third infusions and can be preceded by a course of methotrexate. In the setting of prior methotrexate therapy, it is suggested that infliximab may potentiate the manifestations of pulmonary toxicity due to methotrexate, specifically methotrexate pneumonia.1 In the following case report, we cite an example of the development of interstitial lung disease after infliximab therapy in a patient with psoriatic arthritis.
Quang, MD, Lan and Scarpaci, MD, Anthony
"Infliximab-Induced Interstitial Lung Disease in a Patient With Psoriatic Arthritis,"
The Medicine Forum: Vol. 9
, Article 26.
Available at: https://jdc.jefferson.edu/tmf/vol9/iss1/26